CoQ10 Supplements May Reduce Some Crestor Side Effects
Taking Coenzyme Q10 (CoQ10) supplements could offset some Crestor side effects, but the benefits of taking CoQ10 supplements may come too late for others who have already experienced an adverse event that may form the basis for a Crestor lawsuit.
Crestor, a cholesterol lowering medication, belongs to a group of drugs known as statins. Statins reduce cholesterol production in the liver thereby lowering the amount of cholesterol in the blood. While statins successfully manage cholesterol levels for many individuals suffering from high cholesterol, these medications can also reduce Coenzyme Q10 (CoQ10) levels.
Managing Crestor side effects with CoQ10
CoQ10, a nutrient found in virtually every cell of the human body, is vital to good heart health by providing necessary energy to pump blood throughout the body. Low levels of CoQ10 can cause a patient to feel lethargic. In the very worst cases, low CoQ10 level may induce cardiomyopathy, a serious condition which causes heart muscles deteriorate.
Though Crestor users should be aware that Crestor reduces CoQ10 levels, cardiomyopathy is one Crestor side effect that may be corrected and avoided by taking the supplement. A variety of CoQ10 supplements can be found on-line and at health food stores and are often recommended to heart patients taking statins. To date, CoQ10 supplements haven’t been shown to negatively impact the effect of statin drugs.
Despite the availability of supplements, many patients either to not know about or simply aren’t taking them. With so many prescriptions in circulation, more people are exposed to the risk of Crestor side effects every day. As a result, inquiries about Crestor lawsuits continue to rise. DesThe supplements have nothing to do with the existing allegations that Crestor manufacturer AstraZeneca Pharmaceuticals failed to warn patients about serious Crestor side effects.
Additional Crestor Side Effects
Though Crestor side effects include reduced CoQ10 levels, this particular side effect hasn’t gotten as much attention as some other Crestor side effects.
In 2005, the Federal Drug Administration (FDA) explained the risks and benefits of Crestor via a public health advisory. As part of the advisory, the FDA required the company to add a warning to its label alerting patients to muscle damage that can be caused by using Crestor. Since then, muscle damage as a Crestor side effect has gotten quite a bit of attention from the medical community, patients and Crestor lawyers.
Other known Crestor side effects also include kidney failure, diabetes, asthenia (muscle weakness), abdominal pain, nausea, headache and liver problems.